Alert archive / Oregon / Wind Advisories in 2018
Wind Advisory 8, NWS Pendleton, OR
NWS Pendleton, OR issued this wind advisory at Feb 7, 2018, 3:09 PM PST for 5 counties in Oregon; Kittitas County, Klickitat County, Yakima County, Washington. It took effect at Feb 8, 2018, 10:00 AM PST. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Feb 7, 2018, 3:09 PM PST (23:09 UTC)
- In effect from
- Feb 8, 2018, 10:00 AM PST
- Expired
- Feb 8, 2018, 6:00 PM PST
- In force
- 8 hr
- Issued by
- NWS Pendleton, OR
Counties Gilliam County, OR, Morrow County, OR, Sherman County, OR, Umatilla County, OR, Wasco County, OR, Kittitas County, WA, Klickitat County, WA, Yakima County, WA
The radar
The Pendleton radar (KPDT), 115 km from the middle of the area, began a volume at 23:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Salem/Mcnary, OR (KSLE), launched 12:00Z, 11.2 hours before the alert went out and 231 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1019 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- 1 m²/s²
- 0-3 km storm-relative helicity
- 82 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
606 WWUS76 KPDT 072309 NPWPDT URGENT - WEATHER MESSAGE National Weather Service Pendleton OR 309 PM PST Wed Feb 7 2018 ...VERY WINDY CONDITIONS TOMORROW IN THE KITTITAS VALLEY AND OREGON BLUE MOUNTAIN FOOTHILLS... .A disturbance passing through the area and a jet aloft with 60-70 mph winds will combine to bring winds of 25 to 35 mph with gusts to 45 mph to the Kittitas Valley and the Oregon Blue Mountain Foothills during the late morning and afternoon on Thursday. ORZ507-WAZ026-080715- /O.NEW.KPDT.WI.Y.0008.180208T1800Z-180209T0200Z/ Foothills of the Northern Blue Mountains of Oregon- Kittitas Valley- including the cities of Pendleton, Pilot Rock, Ellensburg, and Thorp 309 PM PST Wed Feb 7 2018 ...WIND ADVISORY IN EFFECT FROM 10 AM TO 6 PM PST THURSDAY... The National Weather Service in Pendleton has issued a Wind Advisory...which is in effect from 10 AM to 6 PM PST Thursday. * WINDS...West to Northwest winds of 25 to 35 mph with gusts to around 45 mph. In the Kittitas Valley, the strongest winds will be in the northern side of the valley. * TIMING...Winds will increase through the morning and peak during the afternoon hours. Winds will decrease in the late afternoon and evening. * IMPACTS...Strong winds may blow down limbs, trees, and power lines. Scattered power outages are possible. Unsecured items may be blow around. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 35 mph are expected. Winds this strong can make driving difficult...especially for high profile vehicles. Use extra caution. && $$
4 follow-up statements
260 WWUS76 KPDT 080630 NPWPDT URGENT - WEATHER MESSAGE National Weather Service Pendleton OR 1030 PM PST Wed Feb 7 2018 ...VERY WINDY CONDITIONS EXPECTED TOMORROW IN THE KITTITAS VALLEY AND OREGON BLUE MOUNTAIN FOOTHILLS... .A low pressure system moving across the pacific northwest will tighten pressure gradients creating very windy conditions across portions of the region especially in the Kittitas valley and Oregon Blue Mountain Foothills. Sustained winds between 25 to 35 mph with gusts nearing 50 mph are possible on Thursday. ORZ507-WAZ026-081500- /O.CON.KPDT.WI.Y.0008.180208T1800Z-180209T0200Z/ Foothills of the Northern Blue Mountains of Oregon- Kittitas Valley- including the cities of Pendleton, Pilot Rock, Ellensburg, and Thorp 1030 PM PST Wed Feb 7 2018 ...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM TO 6 PM PST THURSDAY... * WINDS...West 25 to 35 mph with gusts up to 50 mph. * TIMING...Winds will increase through the morning and peak during the afternoon hours. Winds will decrease Thursday evening. * IMPACTS...Strong winds may blow down limbs, trees, and power lines. Scattered power outages are expected. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 35 mph are expected. Winds this strong can make driving difficult...especially for high profile vehicles. Use extra caution. && $$
448 WWUS76 KPDT 081104 NPWPDT URGENT - WEATHER MESSAGE National Weather Service Pendleton OR 304 AM PST Thu Feb 8 2018 ...VERY WINDY ACROSS PORTIONS OF SOUTH CENTRAL WASHINGTON AND NORTH CENTRAL AND NORTHEAST OREGON TODAY... .A cold front traveling across Washington and northern Oregon will cause winds in the upper atmosphere and at the surface to increase today. It will be very windy across many areas of south central Washington and north central and northeast Oregon. Sustained winds between 25 to 35 mph with gusts to 50 mph can be expected through the evening hours. ORZ041-WAZ024-027-521-082300- /O.EXA.KPDT.WI.Y.0008.180208T1800Z-180209T0200Z/ East Columbia River Gorge- Eastern Columbia River Gorge of Washington-Yakima Valley- Simcoe Highlands- including the cities of Arlington, The Dalles, White Salmon, Naches, Sunnyside, Toppenish, Yakima, Goldendale, and Bickleton 304 AM PST Thu Feb 8 2018 ...WIND ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 6 PM PST THIS EVENING... The National Weather Service in Pendleton has issued a Wind Advisory...which is in effect from 10 AM this morning to 6 PM PST this evening. * WINDS...West 25 to 35 mph with gusts up to 50 mph. * TIMING...Winds will increase through the morning and peak during the afternoon hours. Winds will decrease this evening. * IMPACTS...Loose and unsecured objects may topple over or become airborne. Small tree limbs may break. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 35 mph are expected. Winds this strong can make driving difficult...especially for high profile vehicles. Use extra caution. && $$ ORZ507-082300- /O.CON.KPDT.WI.Y.0008.180208T1800Z-180209T0200Z/ Foothills of the Northern Blue Mountains of Oregon- including the cities of Pendleton and Pilot Rock 304 AM PST Thu Feb 8 2018 ...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 6 PM PST THIS EVENING... * WINDS...West 25 to 35 mph with gusts around 45 mph. * TIMING...Winds will increase through the morning and peak during the afternoon hours. Winds will decrease this evening. * IMPACTS...Loose and unsecured objects may topple over or become airborne. Small tree limbs may break. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 35 mph are expected. Winds this strong can make driving difficult...especially for high profile vehicles. Use extra caution. && $$ WAZ026-082300- /O.CON.KPDT.WI.Y.0008.180208T1800Z-180209T0200Z/ Kittitas Valley- including the cities of Ellensburg and Thorp 304 AM PST Thu Feb 8 2018 ...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 6 PM PST THIS EVENING... * WINDS...West 30 to 40 mph with gusts to 50 mph. * TIMING...Winds will increase through the morning and peak during the afternoon hours. Winds will decrease this evening. * IMPACTS...Loose and unsecured objects may topple over or become airborne. Small tree limbs may break. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 35 mph are expected. Winds this strong can make driving difficult...especially for high profile vehicles. Use extra caution. && $$
919 WWUS76 KPDT 082204 NPWPDT URGENT - WEATHER MESSAGE National Weather Service Pendleton OR 204 PM PST Thu Feb 8 2018 ORZ044-090200- /O.EXA.KPDT.WI.Y.0008.000000T0000Z-180209T0200Z/ Lower Columbia Basin of Oregon- including the cities of Boardman, Hermiston, and Ione 204 PM PST Thu Feb 8 2018 ...WIND ADVISORY IN EFFECT UNTIL 6 PM PST THIS EVENING... The National Weather Service in Pendleton has issued a Wind Advisory...which is in effect until 6 PM PST this evening. * WINDS...West 25 to 35 mph with gusts to 45 mph. * TIMING...Winds will peak during the afternoon hours then decrease later this evening. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 35 mph are expected. Winds this strong can make driving difficult...especially for high profile vehicles. Use extra caution. && $$ ORZ507-090200- /O.CON.KPDT.WI.Y.0008.000000T0000Z-180209T0200Z/ Foothills of the Northern Blue Mountains of Oregon- including the cities of Pendleton and Pilot Rock 204 PM PST Thu Feb 8 2018 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM PST THIS EVENING... * WINDS...West 20 to 30 mph with gusts up to 40 mph. * TIMING...Winds will peak during the afternoon hours then decrease later this evening. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 35 mph are expected. Winds this strong can make driving difficult...especially for high profile vehicles. Use extra caution. && $$ ORZ041-WAZ024-026-027-521-090200- /O.CON.KPDT.WI.Y.0008.000000T0000Z-180209T0200Z/ East Columbia River Gorge- Eastern Columbia River Gorge of Washington-Kittitas Valley- Yakima Valley-Simcoe Highlands- including the cities of Arlington, The Dalles, White Salmon, Ellensburg, Thorp, Naches, Sunnyside, Toppenish, Yakima, Goldendale, and Bickleton 204 PM PST Thu Feb 8 2018 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM PST THIS EVENING... * WINDS...West 25 to 35 mph with gusts 40 to 50 mph. * TIMING...Winds will peak during the afternoon hours then decrease later this evening. * IMPACTS...Strong winds may blow down limbs, trees, and power lines. Scattered power outages are expected. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 35 mph are expected. Winds this strong can make driving difficult...especially for high profile vehicles. Use extra caution. && $$
136 WWUS76 KPDT 090142 NPWPDT URGENT - WEATHER MESSAGE National Weather Service Pendleton OR 542 PM PST Thu Feb 8 2018 ORZ507-090245- /O.EXP.KPDT.WI.Y.0008.000000T0000Z-180209T0200Z/ Foothills of the Northern Blue Mountains of Oregon- including the cities of Pendleton and Pilot Rock 542 PM PST Thu Feb 8 2018 ...WIND ADVISORY WILL EXPIRE AT 6 PM PST THIS EVENING... Winds have peaked and will gradually decrease overnight. Therefore, the wind advisory will be allowed to expire. $$ ORZ041-WAZ024-026-027-521-090245- /O.EXP.KPDT.WI.Y.0008.000000T0000Z-180209T0200Z/ East Columbia River Gorge- Eastern Columbia River Gorge of Washington-Kittitas Valley- Yakima Valley-Simcoe Highlands- including the cities of Arlington, The Dalles, White Salmon, Ellensburg, Thorp, Naches, Sunnyside, Toppenish, Yakima, Goldendale, and Bickleton 542 PM PST Thu Feb 8 2018 ...WIND ADVISORY WILL EXPIRE AT 6 PM PST THIS EVENING... Winds have peaked and will gradually decrease overnight. Therefore, the wind advisory will be allowed to expire. $$ ORZ044-090245- /O.EXP.KPDT.WI.Y.0008.000000T0000Z-180209T0200Z/ Lower Columbia Basin of Oregon- including the cities of Boardman, Hermiston, and Ione 542 PM PST Thu Feb 8 2018 ...WIND ADVISORY WILL EXPIRE AT 6 PM PST THIS EVENING... Winds have peaked and will gradually decrease overnight. Therefore, the wind advisory will be allowed to expire. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pendleton, OR wrote its last area forecast discussion before this wind advisory went out at Feb 7, 2:56 PM PST, 13 minutes earlier.
Area forecast discussion, Feb 7, 2:56 PM PST, 13 minutes before
Area Forecast Discussion National Weather Service Pendleton OR 256 PM PST Wed Feb 7 2018 .SHORT TERM...Tonight through Saturday afternoon...Snow melt and runoff from the mountains will keep creeks, streams and rivers remaining high. A Flood Advisory (PDXFLSPDT remains in effect for minor flooding along the North Fork of the Walla Walla River in Umatilla County. A mainly dry disturbance will move through the forecast area on Thursday producing breezy to windy conditions. Wind advisories are in effect for the Kittitas Valley and the northern Foothills of the Blue Mountains in Oregon for Thursday. The ridge offshore then rebuilds and yields mainly dry conditions continuing through Saturday, although there is a low chance of snow showers in the Blue Mountains and near the crests of the washington Cascades. Polan .LONG TERM...Saturday Night through Wednesday...Models continue to have significant changes from run to run, especially the GFS, so confidence is not high. Saturday night will have a ridge over the area and a dry forecast is in place. Sunday afternoon models bring a low south along the British Columbia coast. On Sunday night, the GFS sends it along the Oregon coast and then near San Francisco by Monday afternoon. The ECMWF brings it into southern British Columbia and northern Washington Sunday afternoon and night and has it rapidly dissipate leaving a trough over the northwest on Monday. The GFS ensemble mean was closer to the ECMWF than the operational GFS, so leaned towards the ECMWF. This gives us a chance of light snow showers in the mountains Sunday night and Monday and a slight chance of light rain and snow showers in the Blue Mountain Foothills and central Oregon with the rest of the area dry. Snow levels will be 1500 to 2500 feet. Monday night through Tuesday night, the GFS and ECMWF are significantly different but it looks like a generally dry period under a rebuilt ridge with a north to northwest flow. On Wednesday, the GFS brings another backdoor cold front out of the Canadian Rockies to brush the eastern mountains while the ECMWF doesn't show this and keeps a ridge over the area. Have a mainly dry forecast for Wednesday. Temperatures will be mainly in the 40s Sunday through Tuesday then warm Wednesday to the mid 40s to lower 50s. Perry && .AVIATION...Previous discussion...18Z TAFs...VFR conditions will prevail for the next 24 hours with scattered to broken mid and high levels clouds above 10K feet AGL. Winds will increase at KPSC, KALW, KPDT and KDLS to 10 to 20 kts with gusts to 25 kts possible through this afternoon. Otherwise winds will stay below 12 kts through 12Z tonight. After 12Z, winds will begin increasing and reach 10 to 20 kts with gusts to 25 kts from 15Z-18Z. Perry && .PRELIMINARY POINT TEMPS/POPS... PDT 46 62 38 49 / 0 0 20 20 ALW 50 63 40 49 / 10 10 20 20 PSC 46 62 38 51 / 0 0 10 10 YKM 41 61 34 51 / 0 10 10 10 HRI 47 63 39 50 / 0 0 10 10 ELN 42 55 33 46 / 10 10 10 10 RDM 38 64 33 51 / 0 0 0 0 LGD 44 60 35 47 / 10 10 20 20 GCD 43 63 37 50 / 0 10 10 10 DLS 47 60 40 54 / 10 10 10 10 && .PDT WATCHES/WARNINGS/ADVISORIES... OR...Wind Advisory from 10 AM to 6 PM PST Thursday for ORZ507. WA...Wind Advisory from 10 AM to 6 PM PST Thursday for WAZ026. && 99/83/83
The office that day
Everything else NWS Pendleton, OR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 6, 4:31 PM PST | Areal Flood Advisory | PDT | Umatilla | 21 hr |
| Feb 7, 1:57 PM PST | Areal Flood Advisory | PDT | Umatilla | 24 hr |
Nearby
Wind Advisories in Oregon, 2018Wind Advisories in Washington, 2018Every wind advisory in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.